Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 147, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 27, 2014, 6:08 PM EDT for 5 counties in Ohio. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 6:08 PM EDT (22:08 UTC)
- Expired
- Jul 27, 2014, 6:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Auglaize County, OH, Darke County, OH, Mercer County, OH, Miami County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 109 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 6:39 PM EDT | TSTM WND DMG | 5 Wsw Sidney, OH | ONE TREE DOWN ON HARIN-WAPOKONETA ROAD |
| Jul 27, 6:43 PM EDT | TSTM WND DMG | 4 Se Sidney, OH | ONE TREE DOWN ON MCCLOSKEY SCHOOL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:44 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
746 WUUS51 KILN 272208 SVRILN OHC011-037-107-109-149-272245- /O.NEW.KILN.SV.W.0147.140727T2208Z-140727T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 608 PM EDT SUN JUL 27 2014 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN WEST CENTRAL OHIO... NORTHERN MIAMI COUNTY IN WEST CENTRAL OHIO... SOUTHEASTERN MERCER COUNTY IN WEST CENTRAL OHIO... NORTHEASTERN DARKE COUNTY IN WEST CENTRAL OHIO... SOUTHWESTERN AUGLAIZE COUNTY IN WEST CENTRAL OHIO... * UNTIL 645 PM EDT. * AT 606 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR ST. HENRY...MOVING SOUTHEAST AT 55 MPH. STORM HAZARDS INCLUDE... WINDS TO 60 MPH... * LOCATIONS IMPACTED INCLUDE... NEW BREMEN... MINSTER... SIDNEY... IN ADDITION...NORTH STAR...CHICKASAW...MARIA STEIN...OSGOOD... YORKSHIRE...EGYPT...WILLOWDELL AND FORT LORAMIE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. THIS INCLUDES THE FOLLOWING INTERSTATE... I-75 BETWEEN MILE MARKERS 82 AND 99... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THIS STORM HAS PASSED. TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN OHIO. && LAT...LON 4035 8400 4011 8413 4034 8471 4051 8462 TIME...MOT...LOC 2208Z 295DEG 47KT 4039 8456 HAIL...<0.75IN WIND...60MPH $$ SITES
2 follow-up statements
184 WWUS51 KILN 272223 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 623 PM EDT SUN JUL 27 2014 OHC107-272233- /O.CAN.KILN.SV.W.0147.000000T0000Z-140727T2245Z/ MERCER OH- 623 PM EDT SUN JUL 27 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MERCER COUNTY HAS BEEN CANCELLED... PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT VIA SOCIAL MEDIA. LAT...LON 4026 8450 4045 8440 4035 8400 4011 8413 TIME...MOT...LOC 2223Z 295DEG 47KT 4031 8433 $$ OHC011-037-109-149-272245- /O.CON.KILN.SV.W.0147.000000T0000Z-140727T2245Z/ AUGLAIZE OH-DARKE OH-MIAMI OH-SHELBY OH- 623 PM EDT SUN JUL 27 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR SHELBY...NORTHERN MIAMI...NORTHEASTERN DARKE AND SOUTHWESTERN AUGLAIZE COUNTIES... AT 621 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM LOCATED NEAR NEWPORT...MOVING SOUTHEAST AT 55 MPH. STORM HAZARDS INCLUDE... WINDS TO 60 MPH... LOCATIONS IMPACTED INCLUDE... SIDNEY. IN ADDITION...HOUSTON...HARDIN...NEWBERN...SWANDERS...LOCKINGTON... PORT JEFFERSON...PLATTSVILLE AND PEMBERTON ARE NEAR THE PATH OF THIS STORM. THIS INCLUDES THE FOLLOWING INTERSTATE... I-75 BETWEEN MILE MARKERS 82 AND 99... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THIS STORM HAS PASSED. TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4026 8450 4045 8440 4035 8400 4011 8413 TIME...MOT...LOC 2223Z 295DEG 47KT 4031 8433 HAIL...<0.75IN WIND...60MPH $$ SITES
497 WWUS51 KILN 272232 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 632 PM EDT SUN JUL 27 2014 OHC011-037-272243- /O.CAN.KILN.SV.W.0147.000000T0000Z-140727T2245Z/ AUGLAIZE OH-DARKE OH- 632 PM EDT SUN JUL 27 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DARKE AND SOUTHWESTERN AUGLAIZE COUNTIES HAS BEEN CANCELLED... PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT VIA SOCIAL MEDIA. LAT...LON 4024 8443 4036 8433 4032 8401 4011 8413 TIME...MOT...LOC 2233Z 295DEG 47KT 4025 8417 $$ OHC109-149-272245- /O.CON.KILN.SV.W.0147.000000T0000Z-140727T2245Z/ MIAMI OH-SHELBY OH- 632 PM EDT SUN JUL 27 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR SOUTHERN SHELBY AND NORTHERN MIAMI COUNTIES... AT 631 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM LOCATED NEAR NEWBERN...MOVING SOUTHEAST AT 55 MPH. STORM HAZARDS INCLUDE... WINDS TO 60 MPH... THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN MIAMI AND SOUTHERN SHELBY COUNTIES...INCLUDING PORT JEFFERSON...PLATTSVILLE... PEMBERTON AND FLETCHER. THIS INCLUDES THE FOLLOWING INTERSTATE... I-75 BETWEEN MILE MARKERS 82 AND 96... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THIS STORM HAS PASSED. TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4024 8443 4036 8433 4032 8401 4011 8413 TIME...MOT...LOC 2233Z 295DEG 47KT 4025 8417 HAIL...<0.75IN WIND...60MPH $$ SITES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 5:45 PM EDT, 23 minutes earlier.
Area forecast discussion, Jul 27, 5:45 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 545 PM EDT SUN JUL 27 2014 .SYNOPSIS... A COLD FRONT WILL CROSS THE OHIO VALLEY THIS EVENING...FOLLOWED BY AN UPPER LEVEL TROUGH CROSSING EAST OF THE REGION OVERNIGHT. A STRONG PUSH OF COLD AIR BEHIND THE FRONT WILL RESULT IN SCATTERED SHOWERS AND SPRINKLES DURING THE DAY...WHICH WILL LIKELY OCCUR THROUGH MID-WEEK. A LONG WAVE UPPER LEVEL TROUGH WILL BE FOUND TO THE EAST...RESULTING IN WELL BELOW NORMAL TEMPERATURES FOR THE FORESEEABLE FUTURE. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... UPDATED EARLY TO INCLUDE CATEGORICAL POPS FOR A PERIOD OF TIME WITH THE FRONT MOVING THROUGH CWA THIS LATE DAY/EARLY EVENING. PREVIOUS DISCUSSION BELOW IS STILL VALID AND THINKING THAT SVR THREAT OVER SOUTHERN 1/2 OF CWA IS NOT EXISTENT...ESPECIALLY WITH THE RAPID LOSS OF DAYTIME HEATING. ENERGY FOR THE CONTINUATION OF STORMS THROUGH CWA WILL HAVE TO BE BROUGHT WITH THE FRONT AND IT JUST APPEARS TO HAVE SOME SHEAR IN ITS FAVOR. ACTIVE CELLS ALONG IT HAVE PUSHED OUT A BLANKETING CLOUD DECK THAT WILL INHIBIT THE INGREDIENTS NECESSARY FOR THEM TO PRODUCE A TORNADIC SUPERCELL. SOME ISOLD SEVERE IS STILL POSSIBLE THROUGH EARLY EVENING...MAINLY ALONG AND N OF I-70 CORRIDOR. PREV DISC FOLLOWS-> ACTIVE WEATHER WILL OCCUR ALONG AND NORTH OF I-70 CORRIDOR THIS AFTERNOON AND EARLY EVENING. THE STRATUS OVER SOUTHERN CWA WILL NOT PERMIT ANY RUNAWAY TEMPERATURES WHICH WILL NOT ALLOW THE BOUNDARY LAYER TO DE-STABILIZE DURING THE REMAINING BULK OF DAYLIGHT HOURS. EVEN WITH THE LINE OF STORMS ALONG THE FRONT EXTENDING SSW THROUGH INDIANA EXPECTED TO CROSS INTO OHIO IN A COUPLE OF HOURS...THINK THAT THE TOR THREAT IS MINIMIZED OUTSIDE OF THE IMMEDIATE LINE OVER MAJORITY OF CWA. TIMING PROG HAS THE LINE IN WESTERN CWA AT ABOUT 5:30-6 PM AND I JUST CAN'T SEE THE INSTABILITY HOLDING TOUGH OVER SOUTHERN CWA AFTER 6 THIS EVENING. STORMS WILL BE DECREASING IN INTENSITY AT THAT TIME...THOUGH IT IS NOT IMPOSSIBLE FOR A DISCRETE SUPERCELL ALONG THE LINE TO PERSIST AND CROSS OUR CWA THROUGH THE VALID WATCH TIME OF 9PM. TEMPERATURES WILL TAKE A NOSE DIVE AFTER THE UPPER LOW CROSSES NEAR THE 6Z TIME FRAME TONIGHT...AS IT COMBINES TO PUSH NW FLOW THROUGH A DEEP LAYER OVERNIGHT. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... ABUNDANT CLOUD COVER IS EXPECTED IN THE COLD AIR TOMORROW...AT LEAST A VERY BKN CU FIELD. SHOWERS AND WIDESPREAD SPRINKLES APPEAR TO BE INDICATED DURING THE AFTERNOON THROUGH MIDWEEK...ESPECIALLY IN THE COLDEST AIR OVER NORTHERN CWA. THESE SHOWERS MAY PUSH SOUTH TO THE OHIO RIVER MONDAY BUT WILL LIKELY NOT REACH THAT FAR SOUTH ON TUES OR WED. CUTOFF LOW AND LONGWAVE TROUGH WILL PARK ITSELF OVER THE THE GREAT LAKES AND NORTHERN OHIO VALLEY...KEEPING WELL BELOW NORMAL TEMPERATURES AND A CHANCE OF LATE DAY SPRINKLES/SHOWERS IN THE FORECAST FOR THE FORESEEABLE FUTURE. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AIRMASS SHOULD MODIFY SOMEWHAT BY THURS AND FRI THAT THE SHOWERS DUE TO DAYTIME HEATING WILL NOT BE AS PREVALENT. TEMPERATURES WILL REMAIN COOL AS NORTHERLY FLOW PERSISTS OVER THE REGION. ADDITIONAL UPPER LEVEL ENERGY DROPS INTO THE ERN U.S. MEAN TROF OVER THE WEEKEND. THIS RESULTS IN THE TROF DEEPENING AGAIN. THE GFS IS MORE AGGRESSIVE WITH THIS THAN THE ECMWF. THERE SHOULD BE ENUF LIFT BOTH DAYS FOR DIURNAL CONVECTION TO DEVELOP. WILL CARRY CHANCE POPS IN THE E AND SLIGHT CHANCE IN THE W ON SATURDAY AND CHANCE POPS ALL LOCATIONS SUNDAY AS THE TROF LIFTS E. TEMPERATURES WILL REMAIN BELOW NORMAL OVER THE WEEKEND. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS AFTERNOON IN ADVANCE OF A COLD FRONT THAT WILL MOVE THROUGH LATE THIS AFTERNOON INTO EARLY THIS EVENING. BEST CHANCE FOR THUNDERSTORM ACTIVITY IS NEAR KCMH AND KLCK. HAVE A TEMPO FOR THUNDERSTORMS IN THIS AREA WITH A LONGER PERIOD OF VCTS. WENT WITH A VCTS MENTION FOR KDAY AND KILN. ALTHOUGH THERE MAY BE SOME ISOLATED THUNDERSTORM ACTIVITY AROUND KCVG AND KLUK KEPT THUNDER MENTION OUT OF THE TAFS AT THIS TIME. AFTER THE PASSAGE OF THE COLD FRONT NOT EXPECTING ADDITIONAL THUNDERSTORM ACTIVITY ALTHOUGH A FEW SHOWERS WILL STILL BE POSSIBLE. WINDS WILL BE GUSTY OFF AND ON THROUGH THE AFTERNOON AND EARLY EVENING WITH WIND GUSTS AROUND 20 TO 25 KNOTS. WIND GUSTS WILL SUBSIDE TONIGHT HOWEVER WINDS WILL STAY UP SOME THROUGH THE OVERNIGHT HOURS. DUE TO THIS KEPT FOG MENTION OUT OF THE TAFS. LOWER CLOUDS ARE EXPECTED TO MOVE INTO THE AREA OVERNIGHT. HAVE SOME MVFR CIGS WORKING INTO THE AREA LATE IN THE OVERNIGHT HOURS AND INTO THE DAY ON MONDAY. AN UPPER LEVEL DISTURBANCE WORKS INTO THE AREA ON MONDAY ALLOWING FOR SOME SCATTERED SHOWER ACTIVITY ACROSS THE REGION. OUTLOOK...MVFR VSBYS POSSIBLE MONDAY WITH SHOWERS. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...FRANKS SHORT TERM...FRANKS LONG TERM...FRANKS/SITES AVIATION...NOVAK
Hazardous weather outlook, Jul 27, 3:13 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 313 PM EDT SUN JUL 27 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-281915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 313 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS DEVELOPING THIS AFTERNOON HAVE AN INCREASED POTENTIAL FOR BECOMING SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, Jul 27, 4:31 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
431 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HEAVY RAIN 2 SE DUBLIN 40.10N 83.11W
07/27/2014 M1.50 INCH FRANKLIN OH DEPT OF HIGHWAYS
HIGH WATER CAUSED BY HEAVY RAIN HAS COVERED SR-257 AT
DALE DRIVE
0427 PM HEAVY RAIN DUBLIN 40.12N 83.13W
07/27/2014 M1.50 INCH FRANKLIN OH TRAINED SPOTTER
FELL IN PAST HOUR
&&
SNYDERLocal storm report, Jul 27, 4:41 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
441 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST KCMH PORT COLUMBUS APT 40.00N 82.89W
07/27/2014 M46 MPH FRANKLIN OH ASOS
&&
SNYDERSpecial weather statement, Jul 27, 4:43 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 443 PM EDT SUN JUL 27 2014 OHZ055-056-065-272115- FAIRFIELD OH-FRANKLIN OH-LICKING OH- 443 PM EDT SUN JUL 27 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LICKING...EASTERN FRANKLIN AND NORTHWESTERN FAIRFIELD COUNTIES THROUGH 515 PM EDT... AT 441 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WHITEHALL...MOVING EAST AT 40 MPH. STORM HAZARDS INCLUDE... WINDS TO 50 MPH... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...REYNOLDSBURG... PICKERINGTON...PATASKALA AND BALTIMORE. ALSO...SUMMIT STATION...ETNA...BEECHWOOD TRAILS AND KIRKERSVILLE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 4002 8251 3980 8258 3994 8300 4005 8297
Local storm report, Jul 27, 5:05 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
505 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HEAVY RAIN 5 WNW GAHANNA 40.05N 82.96W
07/27/2014 M1.46 INCH FRANKLIN OH PUBLIC
RAINFALL TOTAL SO FAR TODAY
&&
KURZSpecial weather statement, Jul 27, 5:50 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
550 PM EDT SUN JUL 27 2014
OHZ034-272215-
MERCER OH-
550 PM EDT SUN JUL 27 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MERCER COUNTY
THROUGH 615 PM EDT...
AT 548 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF FORT RECOVERY...MOVING EAST AT 50 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT RECOVERY.
ALSO...ST. HENRY AND BURKETTSVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 4037 8448 4035 8465 4036 8481 4050 8481
4056 8481 4056 8480Special weather statement, Jul 27, 5:58 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
558 PM EDT SUN JUL 27 2014
OHZ034-035-043-272230-
AUGLAIZE OH-MERCER OH-SHELBY OH-
558 PM EDT SUN JUL 27 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SHELBY...NORTHEASTERN
MERCER AND AUGLAIZE COUNTIES THROUGH 630 PM EDT...
AT 554 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTH
OF MENDON...MOVING SOUTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CRIDERSVILLE AND
WAPAKONETA.
ALSO...KOSSUTH...BUCKLAND...MOULTON...UNIOPOLIS...FRYBURG...ST. JOHNS
AND WAYNESFIELD ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 4069 8445 4069 8423 4066 8422 4066 8411
4065 8410 4065 8398 4061 8388 4043 8410
4069 8460 4073 8457 4073 8446The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:14 PM EDT | Special Weather Statement | ILN | Hamilton | 31 min |
| Jul 26, 10:42 PM EDT | Special Weather Statement | ILN | Hamilton | 33 min |
| Jul 26, 10:44 PM EDT | Special Weather Statement | ILN | Clinton | 31 min |
| Jul 27, 11:52 AM EDT | Special Weather Statement | ILN | Auglaize | 38 min |
| Jul 27, 12:31 PM EDT | Severe Thunderstorm Warning | ILN | Hardin, Logan, Union | 29 min |
| Jul 27, 12:35 PM EDT | Special Weather Statement | ILN | Auglaize, Logan | 25 min |
| Jul 27, 12:44 PM EDT | Areal Flood Advisory | ILN | Auglaize, Hardin, Logan | 3 hr |
| Jul 27, 12:55 PM EDT | Special Weather Statement | ILN | Logan | 35 min |
| Jul 27, 1:03 PM EDT | Special Weather Statement | ILN | Delaware | 27 min |
| Jul 27, 1:22 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Union | 38 min |
| Jul 27, 1:29 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 31 min |
| Jul 27, 1:58 PM EDT | Special Weather Statement | ILN | Delaware | 32 min |
| Jul 27, 2:49 PM EDT | Special Weather Statement | ILN | Logan | 26 min |
| Jul 27, 3:06 PM EDT | Tornado Warning | ILN | Champaign, Logan, Madison, Union | 24 min |
| Jul 27, 3:30 PM EDT | Tornado Warning | ILN | Champaign, Madison, Union | 19 min |
| Jul 27, 3:36 PM EDT | Areal Flood Advisory | ILN | Logan, Union | 3 hr |
| Jul 27, 3:48 PM EDT | Areal Flood Advisory | ILN | Delaware, Union | 3 hr |
| Jul 27, 4:14 PM EDT | Areal Flood Advisory | ILN | Franklin | 3 hr |
| Jul 27, 4:43 PM EDT | Special Weather Statement | ILN | Franklin | 32 min |
| Jul 27, 4:56 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 31 min |
| Jul 27, 5:36 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 24 min |
| Jul 27, 5:50 PM EDT | Special Weather Statement | ILN | Mercer | 25 min |
| Jul 27, 5:58 PM EDT | Special Weather Statement | ILN | Auglaize | 32 min |
| Jul 27, 6:10 PM EDT | Special Weather Statement | ILN | Darke | 35 min |
| Jul 27, 6:21 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Logan, Shelby | 39 min |
| Jul 27, 6:26 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 49 min |
| Jul 27, 6:37 PM EDT | Special Weather Statement | ILN | Miami | 23 min |
| Jul 27, 6:45 PM EDT | Special Weather Statement | ILN | Champaign | 30 min |
| Jul 27, 6:56 PM EDT | Special Weather Statement | ILN | Miami | 34 min |
| Jul 27, 6:59 PM EDT | Special Weather Statement | ILN | Logan | 31 min |
| Jul 27, 7:12 PM EDT | Severe Thunderstorm Warning | ILN | Logan, Union | 33 min |
| Jul 27, 7:13 PM EDT | Special Weather Statement | ILN | Clark, Madison | 32 min |
| Jul 27, 7:30 PM EDT | Special Weather Statement | ILN | Delaware | 30 min |
| Jul 27, 7:41 PM EDT | Special Weather Statement | ILN | Franklin, Madison | 34 min |
| Jul 27, 7:57 PM EDT | Special Weather Statement | ILN | Adams, Scioto | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.